Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 29, 2019, 2:54 PM CST for 8 counties in Oklahoma. It took effect at Nov 30, 2019, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2019, 2:54 PM CST (20:54 UTC)
- In effect from
- Nov 30, 2019, 11:00 AM CST
- Expired
- Nov 30, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WWUS74 KTSA 292054 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 254 PM CST Fri Nov 29 2019 OKZ054>057-059>061-064-065-301000- /O.NEW.KTSA.WI.Y.0011.191130T1700Z-191201T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 254 PM CST Fri Nov 29 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Creek and Okfuskee Counties. * WHEN...From 11 AM to 6 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
289 WWUS74 KTSA 300916 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 316 AM CST Sat Nov 30 2019 OKZ054>057-059>061-064-065-010000- /O.CON.KTSA.WI.Y.0011.191130T1700Z-191201T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 316 AM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Creek and Okfuskee Counties. * WHEN...From 11 AM to 6 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
905 WWUS74 KTSA 010008 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 608 PM CST Sat Nov 30 2019 OKZ054>057-059>061-064-065-010115- /O.EXP.KTSA.WI.Y.0011.000000T0000Z-191201T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek- Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Sapulpa, and Okemah 608 PM CST Sat Nov 30 2019 ...WIND ADVISORY HAS EXPIRED... The wind has subsided below advisory criteria this evening. Thus, the wind advisory has been allowed to expire. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:48 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 29, 11:48 AM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1148 AM CST Fri Nov 29 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Rain showers and patchy drizzle will continue to be possible through tonight across the CWA ahead of a frontal boundary approaching from the west. Also through tonight...isolated to scattered thunderstorms will be possible with the greater potential along/ahead of the front tonight. Will continue with tempo and prob30 groups for precip timing. With the continued precip chances...LIFR to IFR conditions should remain common over the CWA through tonight. The front is forecast to move into the region late tonight/early Saturday morning with clearing skies from west to east and gusty southwest to west winds spreading in behind the front. && .PREV DISCUSSION... /Issued 1025 AM CST Fri Nov 29 2019/ ..UPDATE... DISCUSSION... Scattered rain showers and areas of drizzle were ongoing across Eastern Oklahoma and Northwest Arkansas late this morning as moisture continued lift and interact with an expansive area of warm advection over the region. Within the increasing moisture/dewpoints...surface temps have begun to slowly warm as temps from 40 to 50 degrees were common. Through this afternoon...scattered rain showers and patchy drizzle will continue across the CWA ahead of a frontal boundary approaching from the west. Southerly low/mid level flow this afternoon should also aid in transporting higher values of elevated instability into the CWA as 500+ J/kg resided just south of the Red River. In response...isolated to scattered thunderstorms will become possible this afternoon and continue this evening and overnight ahead of the front across the CWA. The elevated nature of the storms combined with deep layer shear could allow for a few storms to become strong to near marginally severe with hail being the main threat into the evening hours. The big question continues of just how much surface instability can reach north of the Red River tonight ahead of the boundary. The NAM is still less aggressive compared to the GFS/ECMWF...though all show a window late tonight of some surface instability into Southeast Oklahoma. This would allow for continued hail as well as a locally damaging wind threat overnight tonight. Overall though...severe potentials remain limited through tonight. For the morning update...have added slight adjustments to afternoon pops/wx based on latest guidance. Also...have added minor tweaks to hourly temps/dewpoints/wind grids to account for latest trends and observations with the slow warming/increasing moisture. The rest of the forecast seems to be in good shape at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 52 65 37 / 80 100 20 0 FSM 53 51 70 38 / 80 90 70 0 MLC 57 56 67 39 / 80 90 40 0 BVO 51 51 63 35 / 80 90 10 0 FYV 53 52 66 36 / 90 100 60 0 BYV 52 49 67 36 / 90 90 60 0 MKO 53 51 66 37 / 90 100 40 0 MIO 51 51 65 35 / 90 100 30 0 F10 55 54 66 38 / 90 100 20 0 HHW 59 57 69 41 / 60 100 60 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Nov 29, 1:10 PM CST, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 110 PM CST Fri Nov 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 110 PM CST Fri Nov 29 2019 ...SEVERE STORMS POSSIBLE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 6 PM. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 6 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 6 PM. DISCUSSION... Rain showers with isolated thunderstorms will continue to spread across the region this afternoon. Elevated instability is expected to increase over Eastern Oklahoma and Northwest Arkansas through tonight ahead of a cold front forecast to move into the region late tonight. This will allow for scattered thunderstorms to be possible with the potential for a few strong to marginally severe storms this evening and overnight tonight. Hail to the size of quarters look to be the main threat. Late tonight there continues to look like a window where surface instability may push into Southeast Oklahoma which could allow for hail and also a locally damaging wind threat. Locally heavy rainfall will be possible within the strong showers and thunderstorms through tonight with rainfall amounts up toward one inch and locally higher possible. This could create localized areas of flash flooding conditions tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SUNDAY...High Wind Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers along with isolated to scattered thunderstorms are expected to be ongoing early Saturday along and ahead of a cold front pushing through the region. The greater thunderstorm potential is forecast over far Southeast Oklahoma into Western Arkansas through mid morning. Precipitation should taper off from west to east behind the front...with clearing skies and gusty west to southwesterly winds in the 25 to 40 mph range. The stronger gusts look to be over Northeast Oklahoma. These winds combined with much drier air behind the front could increase fire weather concerns for parts of Eastern Oklahoma Saturday afternoon. Gusty winds and limited fire weather conditions are forecast to continue into Sunday before an upper level low pressure system finally exits the Plains. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.